How to treat vaginal dryness after treatment for yeast infection


Q: Dear doctor, I was suffering from a yeast infection, and after making a treatement of 10 days now im expperiencing a severe vaginal dryness and pain during excitation and during intercourse, i read that after taking many antibiotics, the vaginal flora can be irritated and needs a special treatement, i heard of replens but i want to know if it has any side effects knowing that im 30 years old and im planning to have a baby. Thanks a lot ROSE


A:   Replens is a vaginal moisturizer that helps lubricate the vaginal walls in cases of dryness. It is only applied every 3 days but it can also be applied more or less frequently. You can liken it to a moisturizer applied on dry skin; its effect is localized to the vagina and I highly doubt if it will penetrate the bloodstream or have effects on other organ systems. To answer your question, yes, it is safe to use and known side effects are residual discharges after its use. Vaginal dryness is not uncommon after antibiotic treatment and the vaginal flora can be replenished spontaneously in a few weeks time. I do hope I have appeased your concern and take care always.

Related Q&A

Q: I am a 57 year old female. I am having vaginal dryness and when I wipe really hard with rough toilet paper I get bri...

Q: Dear doctor. I recently have sex with my girlfriend 3 days ago. my girlfriend is 22 years old and was a virgin. she h...

Q: Have chaffing on labia majore. Very painful. What can I do to treat?

Q: I have some small cuts in between my vagina and rectum. I am sexually active and I want to find a way to reduce the ...

Q: I had a yeast infection. The yeast infection has cleared, but skin around the vagina is very irritated and itchy. I h...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon